S-Space College of Medicine/School of Medicine (의과대학/대학원) Dept. of Neurology (신경과학교실) Journal Papers (저널논문_신경과학교실)
Rebound of relapses after discontinuation of rituximab in a patient with MOG-IgG1 positive highly relapsing optic neuritis: a case report
- Choi, Seok-Jin; Kim, Boram; Lee, Haeng-Jin; Kim, Seong-Joon; Kim, Sung-Min; Sung, Jung-Joon
- Issue Date
- Springer Open
- BMC Neurology, 18(1):216
Myelin oligodendrocyte glycoprotein immunoglobulin G1 (MOG-IgG1)-associated disease is suggested as a separate disease entity distinct from multiple sclerosis and neuromyelitis optica spectrum disorder. Nonetheless, the optimal treatment regimen for preventing relapses in MOG-IgG1-associated disease remains unclear.
We describe the case of a 45-year-old man with MOG-IgG1-positive highly relapsing optic neuritis who had experienced 5 attacks over 21 months and had monocular blindness despite prednisolone and azathioprine therapy. He began treatment with rituximab, which reduced the rate of relapse markedly. Following discontinuation of rituximab, however, the patient experienced two successive optic neuritis attacks 2 and 4 months after B-lymphocyte restoration.
Highly relapsing MOG-IgG1-associated disease can be prevented with rituximab even when the MOG-IgG1 titers are relatively stationary. Discontinuation of rituximab and restoration of B-lymphocytes may be associated with the rebound of disease activity.